Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 86, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 1, 2016, 3:52 AM EDT. It took effect at Jul 1, 2016, 2:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2016, 3:52 AM EDT (07:52 UTC)
- In effect from
- Jul 1, 2016, 2:00 PM EDT
- Expired
- Jul 2, 2016, 3:26 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
060 WHUS71 KBOX 010752 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EDT FRI JUL 1 2016 ANZ250-011600- /O.NEW.KBOX.SC.Y.0086.160701T1600Z-160702T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 352 AM EDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EDT SATURDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
986 WHUS71 KBOX 011520 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1120 AM EDT FRI JUL 1 2016 ANZ250-012330- /O.EXT.KBOX.SC.Y.0086.160701T1800Z-160702T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1120 AM EDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
614 WHUS71 KBOX 011938 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT FRI JUL 1 2016 ANZ250-020345- /O.CON.KBOX.SC.Y.0086.000000T0000Z-160702T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 338 PM EDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
680 WHUS71 KBOX 020228 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1028 PM EDT FRI JUL 1 2016 ANZ250-020800- /O.CON.KBOX.SC.Y.0086.000000T0000Z-160702T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1028 PM EDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
869 WHUS71 KBOX 020726 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 326 AM EDT SAT JUL 2 2016 ANZ250-020830- /O.CAN.KBOX.SC.Y.0086.000000T0000Z-160702T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 326 AM EDT SAT JUL 2 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ230>237-251-021530- /O.NEW.KBOX.SC.Y.0087.160702T1500Z-160702T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 326 AM EDT SAT JUL 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 10:06 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 10:06 PM EDT, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Taunton MA 1006 PM EDT THU JUN 30 2016 .SYNOPSIS... A cold front will move across the region Friday night into early Saturday, and will be preceded by a round or two of scattered showers and thunderstorms Friday afternoon and evening. High pressure builds in behind the front and prevails through the middle of next week. && .NEAR TERM /THROUGH FRIDAY/... 1005 pm update... High pressure will continue to slowly move east of the region overnight. Light winds and just some high clouds at times will allow low temps to drop into the upper 50s and lower 60s in most locales by daybreak, with middle 60s in the urban heat island of Boston. Some patchy fog may develop late in the typically prone locations. && .SHORT TERM /FRIDAY NIGHT/... ***A few strong to severe thunderstorms possible late Friday into Friday night with localized heavy rainfall*** Mid level trof and shortwave move east from the Gt Lakes with increasing moisture moving into the region, especially in the afternoon. As a result morning sunshine will give way to increasing afternoon clouds. Highs will reach the lower 80s away from the south coast and it will become increasingly humid as dewpoints climb into the 60s. We expect sct showers and t-storms to develop in the afternoon, especially west as mid level trof approaches from the west and atmosphere destabilizes with CAPES 500-1000 J/kg. The main concern for late Fri into Fri evening is the potential for strong to severe t-storms developing in western New Eng as 0-6km shear rapidly increases with values increasing over 40 kt aft 00z. Instability will likely be a limiting factor as much of the guidance keeps the better instability west of New England and instability will be weakening in the evening as deep layer shear increases. However, height falls in the evening and increasing mid level lapse rates with the trof should help to sustain convection as it moves in from the west ahead of the approaching cold front. We are confident in sct showers/t-storms moving across the region late Fri into Fri night, but lower confidence on severe threat which will be greater to the west where shear/instability line up. If instability can hold together into the evening, there is a small window for a few strong to severe storms to develop, mainly western New Eng late Fri/Fri evening. Strong winds and heavy rainfall will be the primary threat with t-storms. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGHLIGHTS... * Near to slightly above normal temperatures expected * High pressure brings dry weather for much of next week Overview...Quiet pattern continues through next week, starting with upper level ridging in the center of the country and upper troughs in the Pacific NW and the NE. The upper level pattern flattens out a bit by Monday, with weak ridging continuing across the middle of the country. Models remain in good overall agreement, and will continue to favor a consensus approach. High pressure builds into the region for the remainder of this holiday weekend. Low pressure passes south of southern New England Tuesday and Wednesday, but quiet weather should continue for our region. Temperatures...Aside from slightly cooler temperatures Saturday, behind a cold front, temperatures will gradually warm into next week. By the middle of next week, temperatures will be in the upper 80s to lower 90s, especially away from the coasts. Max temperatures should remain in the 70s across the Cape and islands. Precipitation...Looking at a dry forecast through the middle of next week. Slightly greater risk for showers Wednesday into Thursday as southern New England gets squeezed between two frontal boundaries. The main limitation will be relatively dry air in place. Kept the forecast dry, for now. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Friday Night/... Through Tonight...High confidence. VFR. Some localized patchy fog may develop late in the typically prone locations. Friday...Moderate confidence. Mainly VFR cigs. Scattered showers and t-storms developing in the afternoon, especially late in the day in western New England with brief lower conditions. Friday night...Moderate confidence. Areas of MVFR/IFR cigs possibly developing, especially east along with patchy fog. Showers and scattered t-storms likely moving across the region during the evening. KBOS Terminal...High confidence. KBDL Terminal...High confidence. Outlook /Saturday through Tuesday/... Saturday...High confidence. Any lingering MVFR conditions will improve to VFR by early morning. Sunday through Tuesday...High confidence. VFR. Low probability of seabreezes developing each afternoon. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Friday Night/...High confidence. Winds and seas should remain below small craft advisory thresholds through the period, but do expect southerly wind gusts around 20 knots Friday afternoon over nearshore waters. A few showers and t-storms may affect the waters Friday evening. Outlook /Saturday through Tuesday/... High confidence. Mainly quiet boating weather expected. Winds and seas remain below SCA criteria throughout the period. && .FIRE WEATHER... Hit or miss showers and thunderstorms are possible Friday and Friday night. However, widespread precipitation looks to be nil over the next 7 days. High pressure and dry conditions appear to take hold of the region Saturday, lasting through the middle of next week. Specifics are still too hard to nail down, but it looks like the area will be less humid and a bit cooler but dry during this time frame. RH values could drop close to 30 percent between Sunday into Monday. Winds overall appear to be light during this period. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Belk/KJC NEAR TERM...Frank SHORT TERM...KJC LONG TERM...Belk AVIATION...Belk/KJC MARINE...Belk/KJC FIRE WEATHER...Staff
Hazardous weather outlook, Jun 30, 3:58 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT THU JUN 30 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-012000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW RISK OF STRONG TO SEVERE THUNDERSTORMS OCCURRING FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-012000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:00 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Jul 1, 4:50 PM EDT | Special Weather Statement | BOX | Hampden | 55 min |
| Jul 1, 7:49 PM EDT | Special Weather Statement | BOX | 26 min |
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.